Alert archive / California / Gale Watches in 2011
Gale Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 10, 2011, 2:23 AM PST. It took effect at Jan 11, 2011, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 2:23 AM PST (10:23 UTC)
- In effect from
- Jan 11, 2011, 12:00 PM PST
- Expired
- Jan 10, 2011, 2:57 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
789 WHUS76 KEKA 101023 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 AM PST MON JAN 10 2011 ...GALE WATCH FOR THE NORTHERN OUTER WATERS TUESDAY AFTERNOON AND NIGHT... .A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE NORTHEAST PACIFIC WILL BRING THE POTENTIAL FOR GALE CONDITIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. PZZ475-101130- /O.CAN.KEKA.SC.Y.0002.000000T0000Z-110110T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 AM PST MON JAN 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ PZZ470-102300- /O.NEW.KEKA.GL.A.0001.110111T2000Z-110112T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 AM PST MON JAN 10 2011 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: 20 TO 30 KT WITH GUSTS AS HIGH AS 40 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 10 TO 12 FT...AND WILL BE DOMINATED BY SHORT PERIOD WIND WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
728 WHUS76 KEKA 101644 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 AM PST MON JAN 10 2011 ...GALE WATCH FOR THE NORTHERN OUTER WATERS TUESDAY AFTERNOON AND NIGHT... .A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE NORTHEAST PACIFIC WILL BRING THE POTENTIAL FOR GALE CONDITIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. PZZ470-110045- /O.CON.KEKA.GL.A.0001.110111T2000Z-110112T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 844 AM PST MON JAN 10 2011 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: 25 TO 35 KT WITH GUSTS AS HIGH AS 40 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 11 TO 13 FT...AND WILL BE DOMINATED BY SHORT PERIOD WIND WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
113 WHUS76 KEKA 102257 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 PM PST MON JAN 10 2011 ...GALE WATCH FOR THE NORTHERN OUTER WATERS TUESDAY AFTERNOON AND NIGHT... .A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE NORTHEAST PACIFIC WILL BRING THE POTENTIAL FOR GALE TO NEAR GALE CONDITIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. PZZ470-110700- /O.UPG.KEKA.GL.A.0001.110111T2000Z-110112T1100Z/ /O.NEW.KEKA.GL.W.0001.110111T2300Z-110112T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 257 PM PST MON JAN 10 2011 ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: 25 TO 35 KT WITH GUSTS AS HIGH AS 40 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 12 TO 14 FT...AND WILL BE DOMINATED BY SHORT PERIOD WIND WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-110700- /O.NEW.KEKA.SC.Y.0004.110111T1500Z-110113T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 257 PM PST MON JAN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 3 AM PST THURSDAY. * WINDS: 20 TO 30 KT WITH LOCAL GUSTS 35 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 12 TO 15 FT...AND WILL BE DOMINATED BY SHORT PERIOD WIND WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-110700- /O.NEW.KEKA.SC.Y.0004.110111T1800Z-110113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 257 PM PST MON JAN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 3 AM PST THURSDAY. * WINDS: 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 10 TO 12 FT...AND WILL BE DOMINATED BY STEEP SHORT PERIOD WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-110700- /O.NEW.KEKA.SC.Y.0004.110111T1800Z-110113T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 257 PM PST MON JAN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 5 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 5 PM PST WEDNESDAY. * WINDS: 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT. THE STRONGEST WINDS ARE EXPECTED TUESDAY EVENING. * SEAS: COMBINED SEAS MAY REACH 10 TO 12 FT...AND WILL BE DOMINATED BY STEEP SHORT PERIOD WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 9, 3:25 PM PST, 10 hours 58 minutes earlier.
Area forecast discussion, Jan 9, 3:25 PM PST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 325 PM PST SUN JAN 9 2011 .SYNOPSIS...A DRY AND COOL AIRMASS WILL PERSIST TONIGHT AND MONDAY DUE TO CONTINUED HIGH PRESSURE. A SERIES OF STORMS WILL AFFECT THE REGION STARTING TUESDAY...BRINGING THE RETURN OF RAIN AND HIGH ELEVATION SNOW THROUGH THE REST OF THE WEEK. && .DISCUSSION...NORTHWEST FLOW ALOFT CONTINUES TO DOMINATE THE WEATHER PATTERN THIS WEEKEND...WITH A COLD AND DRY AIRMASS IN PLACE. WEAK OFFSHORE FLOW TONIGHT AND CONTINUED CLEAR CONDITIONS WILL ALLOW FOR STRONG RADIATIONAL COOLING. WILL UPGRADE FREEZE WATCH TO A WARNING ACCORDINGLY. UPPER RIDGING THEN BUILDS OVERHEAD AS A GRADUALLY WARMING TREND BEGINS FOR MONDAY. MAIN STORM TRACK WILL THEN SHIFT AND TAKE AIM AT THE PAC NW...INCLUDING THE NORTH COAST REGION STARTING TUESDAY. A MORE ZONAL FLOW PATTERN RESULTS IN A FEW FRONTAL PASSAGES THROUGH THE WEEK. THE FIRST SHORT WAVE LOOKS TO PUSH THROUGH TUESDAY/WEDNESDAY...THEN A STRONGER WAVE THURSDAY...AND AGAIN FRIDAY NIGHT INTO NEXT WEEKEND. PWATS LOOKS TO STEADILY INCREASE THROUGH THE WEEK AND NEXT WEEKEND. PRECIP AMOUNTS FOR THE FIRST SYSTEM LOOK RELATIVELY LIGHT...BUT INCREASE TO AROUND 2 TO 3 INCHES FOR THE THURSDAY SYSTEM. ALONG WITH INCREASING MOISTURE COMES INCREASING TEMPERATURES...AND SNOW LEVELS LOOK HIGH ENOUGH TO NOT AFFECT THE MTN PASSES ATTM. WILL MONITOR AS TIME APPROACHES. BETTWY && .AVIATION...VFR IS EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS WITH ONLY MID TO HIGH LEVEL CLOUDS ENTERING THE AREA OVERNIGHT INTO MON. THERE IS A SLIGHT CHANCE SOME PATCHY FOG COULD DEVELOP AROUND UKI EARLY IN THE A.M. HOURS MON. BFG && .MARINE...NORTH WINDS WILL CONTINUE WEAKEN OVER THE NEXT 24 HOURS OR SO AS THE PRESSURE GRADIENT RELAXES. AN APPROACHING AREA OF LOW PRESSURE WILL PUSH A WARM FRONT TOWARD THE AREA BY TUE CAUSING THE WINDS TO VEER TO THE SOUTH AND INCREASE. IT IS POSSIBLE THAT GALE CONDITIONS COULD DEVELOP AHEAD OF THE WARM FRONT, BUT MODELS CONTINUE TO PULL BACK ON SUSTAINED GALES. LIKELY IT WILL BE NEAR GALE CONDITIONS. WINDS WILL DIMINISH BEHIND THE FRONT BY THU AND REMAIN WEAK INTO THE WEEKEND. SEAS...LONG PERIOD NW SWELL WILL PREVAIL ACROSS THE WATERS INTO TUE. THIS WILL CREATE SIGNIFICANT SHOALING HAZARDS TONIGHT INTO TUE. SHORT PERIOD ROUGH SEAS WILL DEVELOP TUE IN CONJUNCTION WITH THE INCREASING WINDS. WHILE SHORT PERIOD WAVES WILL DIMINISH LATE IN THE WEEK, ANOTHER SWELL TRAIN IS EXPECTED TO MOVE IN FROM THE NW BY FRI. MODELS ARE INDICATING AROUND 10 FT RIGHT NOW, BUT COULD BE SLIGHTLY OVER DONE WITH THE NORTH PACIFIC REMAINING UNORGANIZED. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...HARD FREEZE WARNING FROM 2 AM TO 9 AM PST MONDAY CAZ001. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 9, 3:29 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 329 PM PST SUN JAN 9 2011 CAZ001-101430- REDWOOD COAST- 329 PM PST SUN JAN 9 2011 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WARNING IS IN EFFECT LATE TONIGHT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HARD FREEZE WARNING IS IN EFFECT EARLY MONDAY MORNING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002>004-076-101430- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 329 PM PST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:57 PM PST | Gale Warning | EKA | 42 hr | |
| Jan 10, 2:57 PM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.